Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Had a marker for Hep c. Continue taking Lipitor?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1680 Questions
My husband had a marker for Hep c should this have been flag for him not to go on Lipitor?
Posted Wed, 20 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Ratnakar Kini 4 hours later
Brief Answer:
Detailed answer given below

Detailed Answer:
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you.

Hep C over a period of time damages liver and causes liver dysfunction and liver cirrhosis and sometimes even liver cancer.
Lipitor again can affect the liver function.
You have mentioned that liver panel has not been done.

I would advise you to get liver panel done first.
If it shows abnormal results, then he can consider stopping Lipitor. If it shows normal results, he can continue taking Lipitor.

I hope that answers your question.
Let me know if I can assist you further.
Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor